MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR PREMIERE 90 ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR PREMIERE 90 ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 227204
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during a rotator cuff repair surgery, it was observed that the vapr premiere 90 electrode device suction function did not work properly.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the complaint device was not returned to j&j medtech orthopaedics, therefore unavailable for a physical evaluation.A manufacturing record evaluation was performed for the finished device lot number (u2412007), and no non-conformance was identified.Based on the current available information, we cannot determine a root cause for the reported failure.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.It has been determined that no corrective and/or preventative action is proposed and there is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found it was not returned in original package.The tip showed signs of activation and had foreign matter.The tubing had foreign matter residue.The tip, handle, shaft and plug did not show any signs of damage.A functional test was performed by activation of the device, the device was connected to a test generator, also a test footswitch was used, the default values were displayed correctly (vapr vue, ablate power 240 and coagulate power 120), no alert messages were displayed.The ablation function was activated using the foot pedal several times in its maximum power (maximum ablate power 260) for one minute each test, and it worked as intended.The coagulation function was activated using the foot pedal several times in its maximum power (maximum coagulate power 160) for one minute each test, and it worked as intended.The device will be send to the manufacturer for further testing.The supplier performed an evaluation with the following results: device was not received in its original packaging, only on the carton, the tip was used, there was tissue residue around and within the active tip, the suction hole was partially blocked.There was residue within suction tube.No other anomalies could be observed on the device.The device passed both the electrical and functional testing.The complaint stated, ¿suction function didn¿t work properly¿.Initial inspection showed a partially blocked suction hole.The device passed all electrical and functional tests, including the flow rate test, while the suction hole was partially blocked on receipt, the flow rate was still found within manufacturer¿s specifications.The complaint of the suction function not working properly cannot be substantiated.The overall complaint was not confirmed as the observed condition of vapr premiere 90 electrode -ea would have not contributed to the complained issue.Based on the investigation findings, the potential cause for the observed condition is traced to the procedural variables, such handling of the device or normal product interaction during procedure.As per instructions for use (ifu); do not allow the electrode to become covered in tissue debris.If this occurs, use a new electrode.Additionally, electrodes will wear from normal use, depending on factors such as length of use, high tissue removal rate, prolonged use against bony surfaces, prolonged use in saline, high power settings, and use with minimal suction or fluid management.Periodically assess electrode tip for wear and proper operation.Replace the electrode if excessive wear is noted.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformance was identified.

Brand Name
VAPR PREMIERE 90 ELECTRODE -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key22192906
Report Number1221934-2025-02178
Device Sequence Number8628292
Product Code GEI
UDI-Device Identifier10886705009626
UDI-Public(01)10886705009626(10)U2412007(17)271216
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227204
Device Lot NumberU2412007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer06/27/2025
10/29/2025
12/11/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date06/30/2025
10/30/2025
12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown